Thunderstorm Wind, Columbia
- When
- June 12, 4:42 PM EST
- Where
- Columbia County, 4.14 mi ENE of Suwannee Vly
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.330, -82.660
A tree was blown down near intersection 441.
A quasi-stationary front was lingering across NE Florida to near the Golden Isles of SE Georgia where PWAT was near 2 inches. Diurnal instability and forcing near the front produced a few strong to pulse severe storms and locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A quasi-stationary front was lingering across NE Florida to near the Golden Isles of SE Georgia where PWAT was near 2 inches. Diurnal instability and forcing near the front produced a few strong to pulse severe storms and locally heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 12, 2:53 PM EST, 1 hour 49 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 353 PM EDT Fri Jun 12 2020 ...LOCALLY HEAVY RAINFALL INLAND AREAS INTO THIS EVENING... .NEAR TERM [Through Tonight]... Narrow plume of moisture, noted by PWATs of 1.9 to 2.1 inches, is along a nearly stationary front located from the coastal Carolinas to the central FL panhandle. Numerous to widespread convection is expected along this boundary and radar imagery so far shows very active showers/storms from around Jesup-Waycross-Homerville to near Valdosta. Winds from sfc to about 500 mb are very light, less than 10 kt, which will result in very heavy rainfall where these showers and storms persist, and so localized flooding is possible. Some pockets of mid level dry air will result in a risk of downburst wind gusts in the stronger storms, probably upwards of 40-50 mph. In addition, a shortwave trough will shift southward over AL and GA and help to maintain some lift along this front tonight, while it very gradually shifts a little southward. However, convective vigor anticipated to be much weaker after midnight as most of the airmass will have been worked over. Having said that though, we may see a resurgence of a few more showers or even thunderstorms in the early morning hours Saturday morning near the coast and over marine waters as shortwave moves southeast toward the forecast area, and lingering outflow boundaries and lingering frontal boundary provide low level triggers. Lows tonight will be in the lower to mid 70s. .SHORT TERM [Saturday Through Monday]... Quasi-stationary frontal boundary/zone will be roughly located from near the Savannah area southwest to just west of Tallahassee during the weekend. A weak frontal wave may form along the front over nrn FL or southeast GA for a brief time, which may enhance low level convergence during the afternoons. These features, along with daily sea breezes and PWATs around the 1.5 to 1.9 inch range, will yield scattered to numerous showers and storms each day. Best rain chances will likely focus from coastal southeast GA to the Suwannee Valley area and southward toward Gainesville and Ocala areas. For Monday, the boundary expected to move a little southeastward, perhaps even moving into portions of the coastal waters. With drier and a bit more stable air working into parts of southeast GA, the best rain chances will start to shift into northeast FL for Monday, but still have scattered POPs over most of the area with chances at 30-50 percent. Main concerns for Saturday and Sunday will be locally heavy rainfall, with localized flooding a possibility. Highest rain amounts look to be focused over the parts of the Okefenokee Swamp to Lake City, Live Oak, and around Needmore and Statenville. Isolated strong/locally severe downbursts also possible per model soundings showing DCAPE of about 700-1000 J/kg. Lows will be near normal this period, with highs a little below seasonal averages due to clouds and precip. .LONG TERM [Tuesday Through Friday]... Mid/upper level cut-off low centered over the Carolinas Tue-Wed will slowly lift east or northeast Thu and Fri, with best forcing and moisture located to the north of the forecast region. An associated trough/front is expected to be just east of the area over the wrn Atlantic and moves slowly east through Fri. Weak sfc high pressure over the forecast area and relatively low mean deep layer RH suggests low POPs. Main forcing for showers and thunderstorms chances appear to be a couple of vort lobes rotating around this upper level low and sea breeze boundaries. For now, will keep POPS around the 20-30 percent range for mainly diurnal showers and storms, but thinking these may even be lower given dry air aloft and dewpoints that may be in the lower 60s (possibly even some upper 50s dewpoints over inland southeast GA by ECMWF model Tue-Fri). Best chances rain look to be over northeast FL Tue and Wed, with overall lower chances Thu- Fri. Temps will be at or just below normal. && .AVIATION... [Through 18Z Saturday] Scattered thunderstorms will develop late this afternoon and early this evening near the GNV and VQQ terminals, with GNV the most likely terminal to have MVFR conditions during the early evening hours. This activity could also approach the JAX and SSI terminals after 21Z, but confidence was too low to include in the latest TAF issuance. VFR conditions will otherwise prevail through the overnight period. Another round of convection may develop after 09Z near SSI, with a southward storm motion potentially bringing this activity towards the Duval County terminals around or shortly after sunrise on Saturday. Outside of convection, southeasterly winds sustained at 10-15 knots will prevail at the coastal terminals through around 23Z, with south to southeast winds at 5-10 knots for the inland terminals that will become calm towards 02Z. && .MARINE... Southeasterly winds to near 10 kt expected to shift a little more easterly on Saturday as a weak front northwest of the area attempts to drop a little southward. An east and then northeast wind expected to develop Sunday into Monday as the Atlantic surface ridge axis gradually builds to the north and the weak cool front approaches from the northwest. This front may move into parts of the coastal waters Monday and likely be in the marine waters by Tuesday before dissipating by about mid week. Winds and seas will remain below Caution levels into early next week with chances for showers and thunderstorms through weekend and early next week. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 86 67 85 66 / 40 40 20 40 20 SSI 73 83 72 82 71 / 50 50 50 50 30 JAX 72 84 71 85 70 / 40 60 40 60 30 SGJ 72 84 71 83 71 / 30 50 40 60 30 GNV 70 86 69 86 68 / 50 60 30 70 20 OCF 71 87 70 87 69 / 40 60 30 70 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
Special Weather Statement
National Weather Service Jacksonville FL
426 PM EDT Fri Jun 12 2020
GAZ136-151-122115-
Pierce GA-Wayne GA-
426 PM EDT Fri Jun 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIERCE AND CENTRAL
WAYNE COUNTIES UNTIL 515 PM EDT...
* At 425 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 6 miles
southwest of Tibet to near Screven. These storms were nearly
stationary.
* Winds in excess of 45 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with these storms.
* Locations impacted include...
Jesup, Patterson, Gardi, Screven, Offerman and Broadhurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3163 8179 3163 8177 3161 8177 3161 8175
3160 8175 3161 8174 3158 8170 3156 8170
3154 8167 3153 8167 3153 8165 3151 8166
3148 8163 3146 8164 3138 8218 3160 8203
3164 8179
TIME...MOT...LOC 2025Z 033DEG 4KT 3157 8170 3152 8195
CHANEYSpecial Weather Statement National Weather Service Jacksonville FL 432 PM EDT Fri Jun 12 2020 FLZ020-023-122-222-GAZ162-163-350-364-122115- Southern Columbia FL-Baker FL-Hamilton FL-Northern Columbia FL- Clinch GA-Western Charlton GA-Echols GA-Southern Ware GA- 432 PM EDT Fri Jun 12 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAKER...NORTHERN COLUMBIA...EASTERN HAMILTON...SOUTHEASTERN ECHOLS...SOUTH CENTRAL WARE...SOUTHEASTERN CLINCH AND WEST CENTRAL CHARLTON COUNTIES UNTIL 515 PM EDT... * At 431 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from 6 miles southwest of Stephen Foster State Park to 6 miles northeast of Belmont. Movement was south at 20 mph. * Winds in excess of 45 mph, excessive cloud-to-ground lightning, and minor flooding due to heavy rainfall is possible with these storms. * Locations impacted include... Fargo, Stephen Foster State Park, Belmont, Winfield and Suwannee Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3091 8232 3052 8223 3019 8273 3061 8276 TIME...MOT...LOC 2031Z 359DEG 19KT 3076 8241 3057 8267 CHANEY
Special Weather Statement
National Weather Service Jacksonville FL
447 PM EDT Fri Jun 12 2020
FLZ020-GAZ162-122130-
Hamilton FL-Echols GA-
447 PM EDT Fri Jun 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON AND SOUTHWESTERN ECHOLS
COUNTIES UNTIL 530 PM EDT...
* At 447 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 8 miles
northeast of Jasper to near Jennings. These storms were nearly
stationary.
* Winds in excess of 45 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with these storms.
* Locations impacted include...
Jasper, Jennings, Belmont, Blue Springs and Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3063 8323 3063 8314 3069 8313 3067 8281
3042 8267 3045 8322 3046 8322 3047 8324
TIME...MOT...LOC 2047Z 338DEG 3KT 3061 8286 3063 8315
CHANEYSpecial Weather Statement
National Weather Service Jacksonville FL
511 PM EDT Fri Jun 12 2020
GAZ136-151>153-165-250-122200-
Pierce GA-Inland Glynn GA-Inland Camden GA-Brantley GA-Wayne GA-
Northern Ware GA-
511 PM EDT Fri Jun 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CAMDEN...
NORTHWESTERN GLYNN...PIERCE...BRANTLEY...NORTHEASTERN WARE AND
SOUTHERN WAYNE COUNTIES UNTIL 600 PM EDT...
* At 510 PM EDT, National Weather Service meteorologists were
tracking thunderstorms along a line extending from near Patterson
to Everett. Movement was southwest at 5 mph.
* Excessive cloud-to-ground lightning and minor flooding due to heavy
rainfall is possible with these storms.
* Locations impacted include...
Waycross, Blackshear, Nahunta, Patterson, Offerman, Thalmann,
Everett, Raybon, Waynesville and Atkinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3113 8163 3118 8242 3146 8218 3144 8161
3143 8161 3139 8157 3139 8156 3137 8154
TIME...MOT...LOC 2110Z 027DEG 6KT 3133 8216 3136 8165
CHANEYSpecial Weather Statement
National Weather Service Jacksonville FL
524 PM EDT Fri Jun 12 2020
FLZ020-023-122-122215-
Baker FL-Hamilton FL-Northern Columbia FL-
524 PM EDT Fri Jun 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BAKER...NORTHEASTERN
COLUMBIA AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 615 PM EDT...
* At 523 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
east of Jasper to 11 miles west of Taylor. These storms were nearly
stationary.
* Winds in excess of 45 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with these storms.
* Locations impacted include...
Belmont and Suwannee Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3050 8273 3045 8242 3025 8238 3025 8246
3026 8247 3026 8249 3027 8272
TIME...MOT...LOC 2123Z 332DEG 2KT 3048 8284 3043 8249
CHANEYSpecial Weather Statement
National Weather Service Jacksonville FL
532 PM EDT Fri Jun 12 2020
GAZ135-136-122215-
Appling GA-Wayne GA-
532 PM EDT Fri Jun 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE AND
NORTHEASTERN APPLING COUNTIES UNTIL 615 PM EDT...
* At 532 PM EDT, National Weather Service meteorologists were
tracking a thunderstorm 8 miles north of Surrency, moving south at
5 mph.
* Minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Surrency and Odum.
LAT...LON 3190 8213 3189 8212 3189 8211 3187 8211
3186 8212 3186 8210 3182 8204 3182 8202
3163 8200 3167 8234 3191 8223
TIME...MOT...LOC 2132Z 008DEG 5KT 3183 8215
CHANEYThe Moody AFB radar (KVAX), 70 km away, was scanning. The volume nearest the first event began at 21:41 UTC.
6 thunderstorm wind. Local standard time, as filed.
A tree was blown down near intersection 441.
A tree was blown down near NE Parnell Ave.
A tree was blown down near NE Triple Run Road.
A tree was blown down near 1153 NW Noggel Road. The time of damage was based on radar.
A tree was blown down at 2899 NW Moore Drive. The time of damage was based on radar.
A tree was blown down at 489 NW Springs Hallow Road. The time of damage was based on radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2020Every state in 2020This day in weather historyWarnings in Florida, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 894219, 894220, 894221, 894222, 894223, 894224.